×

zbMATH — the first resource for mathematics

Variational iteration method for the time-fractional Fornberg-Whitham equation. (English) Zbl 1247.65138
Summary: We present the approximate analytical solutions to solve the nonlinear Fornberg-Whitham equation with fractional time derivative. By using initial values, explicit solutions of the equations are solved by using a reliable algorithm like the variational iteration method. The fractional derivatives are taken in the Caputo sense. The present method performs extremely well in terms of efficiency and simplicity. Numerical results for different particular cases of \(\alpha \) are presented graphically.

MSC:
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
35R11 Fractional partial differential equations
45K05 Integro-partial differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[2] Hilfer, R., Applications of fractional calculus in physics, (2000), World Scientific Singapore · Zbl 0998.26002
[3] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[4] Jafari, H.; Gejji, V.D., Solving a system of nonlinear fractional differential equations using Adomian decomposition, Appl. math. comput., 196, 644-651, (2006) · Zbl 1099.65137
[5] Momani, S.; Odibat, Z., Analytical solution of a time-fractional navier – stokes equation by Adomian decomposition method, Appl. math. comput., 177, 488-494, (2006) · Zbl 1096.65131
[6] Nadeem, S.; Akbar, N.S., Numerical solutions of peristaltic flow of a Jeffrey-six constant fluid with variable MHD, Z. naturforsch., 65a, 1-9, (2010)
[7] Momani, S., Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos solitons fract., 28, 4, 930-937, (2006) · Zbl 1099.35118
[8] Song, L.; Zhang, H., Application of homotopy analysis method to fractional kdvburgerskuramoto equation, Phys. lett. A, 367, 1-2, 88-94, (2007)
[9] Liu, J.; Hou, G., Numerical solutions of the space- and time-fractional coupled Burgers equations by generalized differential transform method, Appl. math. comput., 217, 16, 7001-7008, (2011) · Zbl 1213.65131
[10] Nadeem, S.; Akbar, N.S.; Malik, M.Y., Numerical solutions of peristaltic flow of a Newtonian fluid under the effects of magnetic field and heat transfer in a porous concentric tubes, Z. naturforsch., 65a, 1-12, (2010)
[11] Lynch, V.E.; Carreras, B.A.; del-Castillo-Negrete, D.; Ferriera-Mejias, K.M.; Hicks, H.R., Numerical methods for the solution of partial differential equations of fractional order, J. comput. phys., 192, 406-421, (2003) · Zbl 1047.76075
[12] Khan, M.; Hussain, M., Application of Laplace decomposition method on semi-infinite domain, Numer. algorithms, 56, 211-218, (2011) · Zbl 1428.35366
[13] Tadjeran, C.; Meerschaert, M.M., A second-order accurate numerical method for the two-dimensional fractional diffusion equation, J. comput. phys., 220, 813-823, (2007) · Zbl 1113.65124
[14] Nadeem, S.; Akbar, N.S., Numerical analysis of peristaltic transport of a tangent hyperbolic fluid in an endoscope, J. aerospace eng., 24, 309-318, (2011)
[15] Diethelm, K.; Ford, N.J.; Freed, A.D., Detailed error analysis for a fractional Adams method, Numer. algorithms, 36, 31-52, (2004) · Zbl 1055.65098
[16] Wang, Q., Homotopy perturbation method for fractional KdV equation, Appl. math. comput., 190, 1795-1802, (2007) · Zbl 1122.65397
[17] Yıldırım, A., An algorithm for solving the fractional nonlinear schrodinger equation by means of the homotopy perturbation method, Int. J. nonlinear sci. numer. simul., 10, 4, 445-451, (2009)
[18] Ganjiani, M., Solution of nonlinear fractional differential equations using homotopy analysis method, Appl. math. model., 34, 6, 1634-1641, (2010) · Zbl 1193.65147
[19] Nadeem, S.; Akbar, N.S.; Malik, M.Y., Exact and numerical solutions of a micropolar fluid in a vertical annulus, Numerical methods for partial differential equation, 26, 1660-1674, (2010) · Zbl 1426.80008
[20] Momani, S.; Odibat, Z., A novel method for nonlinear fractional partial differential equations: combination of DTM and generalized taylors formula, J. comput. appl. math., 220, 1-2, 85-95, (2008) · Zbl 1148.65099
[21] Nadeem, S.; Akbar, N.S., Exact and numerical simulation of peristaltic flow of a non-Newtonian fluid with inclined magnetic field in an endoscope, Internat. J. numer. methods fluids, 66, 7, 919-934, (2011) · Zbl 1432.76031
[22] Yıldırım, A., Analytical approach to fractional partial differential equations in fluid mechanics by means of the homotopy perturbation method, Internat. J. numer. methods heat fluid flow, 20, 2, 186-200, (2010) · Zbl 1231.76225
[23] Das, S.; Gupta, P.K., An approximate analytical solution of the fractional diffusion equation with absorbent term and external force by homotopy perturbation method, Z. naturforsch., 65a, 3, 182-190, (2010)
[24] Odibat, Z.; Momani, S., A generalized differential transform method for linear partial differential equations of fractional order, Appl. math. lett., 21, 2, 194-199, (2008) · Zbl 1132.35302
[25] Nadeem, S.; Akbar, N.S., Numerical solutions of peristaltic flow of williamson fluid with radially varying MHD in an endoscope, Internat. J. numer. methods fluids, 66, 2, 212-220, (2011) · Zbl 1394.76155
[26] He, J.H., Variational iteration method for delay differential equations, Commun. nonlinear sci. numer. simul., 2, 4, 235-236, (1997)
[27] He, J.H., Approximate solution of non linear differential equations with convolution product nonlinearities, Comput. methods appl. mech. engrg., 167, 69-73, (1998) · Zbl 0932.65143
[28] He, J.H., Variational iteration method — a kind of non-linear analytical technique: some examples, Int. J. nonlinear mech., 34, 699-708, (1999) · Zbl 1342.34005
[29] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. mech. engrg., 167, 57-68, (1998) · Zbl 0942.76077
[30] Odibat, Z.; Momani, S., The variational iteration method: an efficient scheme for handling fractional partial differential equations in fluid mechanics, Comput. math. appl., 58, 2199-2208, (2009) · Zbl 1189.65254
[31] Yulita Molliq, R.; Noorani, M.S.M.; Hashim, I.; Ahmad, R.R., Approximate solutions of fractional zakharov – kuznetsov equations by VIM, J. comput. appl. math., 233, 2, 103-108, (2009) · Zbl 1173.65066
[32] Inc, M., The approximate and exact solutions of the space- and time-fractional Burgers equations with initial conditions by variational iteration method, J. math. anal. appl., 345, 1, 476-484, (2008) · Zbl 1146.35304
[33] Safari, M.; Ganji, D.D.; Moslemi, M., Application of he’s variational iteration method and adomian’s decomposition method to the fractional kdv – burgers – kuramoto equation, Comput. math. appl., 58, 2091-2097, (2009) · Zbl 1189.65255
[34] Das, S., Analytical solution of a fractional diffusion equation by variational iteration method, Comput. math. appl., 57, 483-487, (2009) · Zbl 1165.35398
[35] Abidi, F.; Omrani, K., The homotopy analysis method for solving the fornberg – whitham equation and comparison with adomian’s decomposition method, Comput. math. appl., 59, 2743-2750, (2010) · Zbl 1193.65179
[36] Gupta, P.K.; Singh, M., Homotopy perturbation method for fractional fornberg – whitham equation, Comput. math. appl., 61, 250-254, (2011) · Zbl 1211.65138
[37] Lu, J., An analytical approach to the fornberg – whitham type equations by using the variational iteration method, Comput. math. appl., 61, 2010-2013, (2011) · Zbl 1219.65120
[38] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in nonlinear mathematical physics, (), 156-162
[39] Fornberg, B.; Whitham, G.B., A numerical and theoretical study of certain nonlinear wave phenomena, Phil. trans. R. soc. lond. A, v289, 373-404, (1978) · Zbl 0384.65049
[40] Abbaoui, K.; Cherruault, Y., New ideas for proving convergence of decomposition methods, Comput. math. appl., 29, 7, 103-108, (1995) · Zbl 0832.47051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.